A bodybuilder is fighting for his life after injecting himself with dirty steroids that have caused his flesh to rot.
Daniel Marquis, 28, is battling a severe infection in his leg after using the muscle-building drugs.
Writing on his GoFundMe page Daniel, who lives in California, said he has developed life-threatening necrosis in his leg after using a “shot of infected gear”.
Necrosis occurs when the tissues cells begin to die, causing the flesh to rot away.
Daniel had surgery to cut away the infected flesh on his leg in hospital in Colombia, but it wasn’t successful.
Now he’s desperately trying to raise money for life-saving treatment.
“I don’t have health insurance and three days ago I had surgery to remove the necrotic flesh that is spreading inside of my leg,” he wrote on his Go Fund Me page.
“The surgery was a failure and also simultaneously bankrupted me.
“The incision in my leg has burst open and there is now new necrotic dying flesh growing in my leg.
“In this time of incredible physical and emotional suffering any donation no matter how small to help me to afford my upcoming surgeries to save my leg is something I will be eternally grateful for.”
Daniel said he paid for his first surgery, which cost about £8,000, with his own money.
But now he can’t afford further treatment.
“I have at least two more surgeries I need but do not have financial means to pay for them.
“These surgeries will also be more costly than the first.
“Please help me, please share this on every social media you have. I have no where to turn.”
Anabolic steroids are prescription-only medicines in the UK but many gym-going men use them to build their muscle mass.
People should always be wary about where their steroids have come from, especially if not prescribed by a doctor.
Used recreationally to bulk up they can cause a number of unwanted side effects and even addiction, according to the NHS.
A man may develop a reduced sperm count, infertility, shrunken testicles, erectile dysfunction, baldness, increased risk of prostate cancer, severe acne and stomach pain.
People who use steroids are also at increased risk of heart attacks, stroke, liver or kidney failure, high blood pressure, blood clots and high cholesterol – all of these can be deadly.
Stay updated with the latest Nigerian news from Information Nigeria